MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-200CLA145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
During removal of the diamondback peripheral exchangeable orbital atherectomy device (oad) following a complex critical limb ischemia procedure, resistance was felt when the device entered the catheter to cross the aorta.The device was pulled, and the tip of the oad fractured.The handle of the oad was removed from the patient and the procedure was continued.When the wire was removed, the oad tip fragment dislodged in the right femoral artery.The fragment was secured to the vessel wall using a stent.The patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
The reported oad was returned to csi for analysis.A visual examination confirmed that the driveshaft was fractured at the distal edge of the crown.Scanning electron microscopy was performed but due to secondary damage could not identify the fractography of the driveshaft fracture faces.It is hypothesized that the driveshaft underwent excessive tensile forces near the crown during removal from the vessel.The fractured filars were extending distally from the crown indicating that the filars were pulled to failure, however the exact root cause of the fracture is undetermined.At the conclusion of the device analysis investigation, the reported fracture was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key10749704
Report Number3004742232-2020-00341
Device Sequence Number19630433
Product Code MCW
UDI-Device Identifier10850000491028
UDI-Public(01)10850000491028(17)220228(10)311256
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDBP-EX-200CLA145
Device Catalogue Number7-10031-11
Device Lot Number311256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight68